MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS APEX HUMERAL BROACH, SIZE 10; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ARTHREX, INC. UNIVERS APEX HUMERAL BROACH, SIZE 10; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number UNIVERS APEX HUMERAL BROACH, SIZE 10
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 12/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was requested/is expected but has not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported during a total shoulder replacement procedure, the surgeon fractured the calcar while broaching with a size 10 broach.When the surgeon implanted the ar-9100-10s, univers apex humeral stem it was rotationally unstable, and the surgeon had to upsize to a size 11 stem.The case proceeded and was completed without further issue.The rep stated that the bone quality was poor.Additional information has been requested.Additional information received on 12/26/2018: the rep confirmed that ar-9231-10s, univers apex humeral broach size 10 was the broach used during the procedure.The lot number of the broach is unknown.The rep stated that devices were from a loaner set of instruments and were already returned to arthrex.

Brand Name
UNIVERS APEX HUMERAL BROACH, SIZE 10
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8247785
Report Number1220246-2019-00849
Device Sequence Number11164637
Product Code KWS
UDI-Device Identifier00888867137905
UDI-Public00888867137905
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K131633
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUNIVERS APEX HUMERAL BROACH, SIZE 10
Device Catalogue NumberAR-9231-10S
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2018
Initial Report FDA Received Date01/15/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age54 YR